MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1ENDICU
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator failed the short self-test (sst) circuit pressure test with an "exhalation auto zero solenoid, not operational" message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue, and replaced the exhalation sensor printed circuit board assembly (pcba).Sp also found a broken graphical user interface (gui) cable screw in the backplane connector standoff and loose screws on delivery outlet manifold and internal inspiratory filter retainer as additional issues and replaced gui to breath delivery unit (bdu) cable and main backplane printed cirucit board assembly (pcba) and tightened screws to solve these issues.The ventilator passed all tests and calibrations according to the manufacturer's specifications at the time of service.The device was available for evaluation.The gui to bdu cable and main backplane pcba were returned and under investigation.One exhalation sensor pcba was returned for further analysis.The part was visually inspected with no observed anomalies.Analysis determined the exhalation sensor pcba of the exhalation valve assembly was prior to the implementation of a change to address autozero solenoid (so1) failures; therefore, no further testing was performed.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The likely cause of the event was determined to be consistent with a faulty autozero solenoid.There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this 980 ventilator failed the short self-test (sst) circuit pressure test with an "exhalation auto zero solenoid, not operational" message. the ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Correction section g2 510k number.Issue identified during product analysis.H3: device evaluation summary: updated due to analysis on returned parts medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator failed the short self-test (sst) circuit pressure test with an "exhalation auto zero solenoid, not operational" message.  the device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue, and replaced the exhalation sensor printed circuit board assembly (pcba).Sp also found a broken graphical user interface (gui) cable screw in the backplane connector standoff and loose screws on delivery outlet manifold and internal inspiratory filter retainer as additional issues and replaced gui to breath delivery unit (bdu) cable and main backplane printed circuit board assembly (pcba) and tightened screws to solve these issues.The ventilator passed all tests and calibrations according to the manufacturer's specifications at the time of service.One gui to bd cable was returned for failure investigation.On visual inspection, it was found that one of the standoff retaining screws was snapped off at the tip.It was attached to the test ventilator and powered up with no errors and alarms.One bd backplane pcba was returned for failure investigation.Visual inspection of the returned bd backplane found that the gui to bd cable standoff retaining screw was snapped off and remained in connector j14 standoff.One exhalation sensor pcba was returned for further analysis.The part was visually inspected with no observed anomalies.Analysis determined the exhalation sensor pcba of the exhalation valve assembly was prior to the implementation of a change to address autozero solenoid (so1) failures; therefore, no further testing was performed.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The likely cause of the event was determined to be consistent with a faulty autozero solenoid.There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18173386
Report Number8020893-2023-00615
Device Sequence Number7746197
Product Code CBK
UDI-Device Identifier10884521171138
UDI-Public10884521171138
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U1ENDICU
Device Catalogue Number980U1ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown